Schizophrenia.com

Positive DIABETES of the day

Got my blood tests back. I have abilify induced diabetes confirmed. When I was off abilify my blood sugar was fine. So much for the low metabolic impact of abilify.

I’m quite nervous about going on metformin.

Get those blood tests guys, cause you never know what’s going on under the hood otherwise. Ignorance isn’t bliss when it comes to antipsychotics.

Oh, I’m sorry to hear that. They say metformin lets you live longer, which is cool.

As long as you keep it under control everything will be fine.

2 Likes

That sucks buddy. I am due a blood test - pretty sure the results won’t be good. What side effects are there from metformin?
.

1 Like

You know metformin increases your life expectancy right? That’s kind of cool. Sorry you have diabetes though. That sucks. Have you noticed any symptoms? Do you eat healthy?

1 Like

It might help me live longer if I survive it in the first place.

Get emergency medical help if you have even mild symptoms of lactic acidosis, such as: muscle pain or weakness; numb or cold feeling in your arms and legs; trouble breathing; feeling dizzy, light-headed, tired, or very weak; stomach pain, nausea with vomiting; or. slow or uneven heart rate.

I’m quite unlucky with side effects (obviously).

I’m really stressed out now.

I think you should worry if you get any, not before.

Best of luck, everything will be alright.

1 Like

You’re right. Thanks.

1 Like

Sorry to hear about your high blood sugar levels.

I too suffer from Diabetes but it is in control through a healthy calorie restrictive diet and Metformin- I take a high dose.

Metformin is no big deal - very little side effects, maybe some stomach discomfort in the start of taking it and thats all.

Exercise like walking a bit everyday helps lower blood glucose levels tremendously.

Best of luck with everything - Metformin is usually a very safe drug.

1 Like

Haven’t noticed any symptoms, I eat semi healthily. I’m doing well on a calorie controlled diet.

I think I’m slowly getting over the shock, even though I was expecting it.

1 Like

Metformin is no big deal - very little side effects, maybe some stomach discomfort in the start of taking it and thats all.

Thanks for the reassurance wave, I needed that.

1 Like

I am sorry to hear that you have med induced diabetes. I am in in a similar situation, which sucks because I can not go off my meds. I take 1000 mg of metformin a day and is not that big of a deal as far as meds go. Anyways, I wish you the best.

1 Like

Well, I collected my metformin from the pharmacy. The guy told me to expect stuff like stomach cramps etc for the first 2 weeks. Hopefully that’s all that will happen.

Sorry to hear about your diabetes. My stepdad has to take insulin because he went so long without taking his medicine. At least your taking care of your health.

1 Like

Sorry to hear about your diabetes, that would have been a shock to hear. Hopefully the metformin doesn’t give you any trouble and helps with the diabetes.

1 Like

So sorry to hear, hopefully the treatment goes well and you don’t lose any quality of life over this.

1 Like

Sorry to hear you have drug induced diabetes. My parent is concerned about me drinking lots of fluids and said it’s a symptom.

1 Like

Get a blood test done , the sooner you find out these things the better. Drinking a lot of fluids could be a symptom.

I am sorry you have diabetes.

I am trying to stay on a low carb diet. It is hard, because my mom buys all sorts of cakes and cookies. I eat some of it in my weaker moments. She knows that my meds can cause diabetes, plus it runs in the family. She still keeps on buying sweets.

2 Likes

My understanding of it is, you could eat a low carb diet etc, but the meds could still cause diabetes. That is to say, I could come off my meds and my diabetes would go away.

Yeah, I have a girl friend who pushes junk food on me . . .